FREDERICK M. VINCENT, M.D.; SCOTT EMERY, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The article "Inappropriate Antidiuresis During Carbamazepine Treatment" (Ann Intern Med 87:722-723, 1977) warns us of a potentially serious complication of a fairly widely used medication. We wish to report the case of a psychiatric patient who developed the syndrome of inappropriate antidiuretic hormone secretion (SIADH) after the administration of thioridazine (Mellaril®).
A 58-year-old woman was admitted to the hospital for treatment of her chronic depression. She was taking amitriptyline hydrochloride, 150 mg daily. On admission her blood urea nitrogen (BUN) was 9 mg/dl; serum sodium concentration, 139 meq/litre; and urine specific gravity, 1.012. Her amitriptyline dosage was
VINCENT FM, EMERY S. Antidiuretic Hormone Syndrome and Thioridazine. Ann Intern Med. 1978;89:147–148. doi: https://doi.org/10.7326/0003-4819-89-1-147_3
Download citation file:
Published: Ann Intern Med. 1978;89(1):147-148.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use